# SDR 2012F00132

- Difficulty date: July 10, 2012
- Submitted: July 11, 2012
- Operation: Air carrier
- Aircraft: N8908N
- Make and model: Piper PA-32-300
- Aircraft serial: 3240695
- Aircraft time: 14,940 hours
- Engine: Lyc IO540K1A5
- Engine time: 5,956 hours
- Propeller: Hartzl HCC2YR1
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crank Assy
- Part number: 76763
- Part serial: 51708
- Condition: Broken
- Location: Zone 400
- Part time: 5,956 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: E, A

## Discrepancy

PRIOR TO EVENT FLIGHT PILOT REPORTED AN UNUSUAL SOUND WHILE ON APPROACH TO LAND. THE ENGINE FAILED 35 MINUTES INTO A 40 MINUTE FLIGHT.  THE PILOT PULLED THE THROTTLE IMMEDIATELY ONCE THE ENGINE BEGAN TO VIBRATE AND CONTINUED TO SECURE THE ENGINE AND ACFT FOR AN OFF FIELD LANDING.
